MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-90/I16-30
Medical Device Problem Codes Use of Device Problem (1670); Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 02/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type ib endoleak is unconfirmed.This is not consistent with the reported adverse event/incident.Procedure-related harms, device, user, procedure, or anatomy-relatedness of this complaint could not be determined with the medical records available for review.However, during the investigation, endologix found reasonable evidence that the device was used off-label as there was concomitant use with products outside the ifu.It is indeterminate if these were the contributing factors for the reported type ib endoleak.The final patient status was reported as resolved endoleak post the re-intervention.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.
 
Event or Problem Description
The patient was treated for anastomotic aneurysms at both proximal and distal sides of a previously implanted non-endologix i-shaped aortic graft with implant of an afx2 bifurcated stent graft, an afx vela suprarenal and an afx vela infrarenal via left access.The left leg of the afx2 bifurcated stent graft did not fully appose to the vessel wall; therefore, a non-endologix smart stent graft (8mmx4cm) was deployed to address it.The procedure was completed without endoleaks.This procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.Two (2) days post-procedure, while the patient was still hospitalized, the patient complained of pain.It was determined from a computed tomography scan that a type ib endoleak was occurring.Urgent reintervention was performed on the same day treating the type ib endoleak from the left side with implant of a non-endologix excluder leg (10mm x 7cm) in each iliac artery.A coil was also deployed near the aortic bifurcation.The procedure was completed with a slight level of endoleak remaining.Two (2) days post-reintervention angiography revealed that the endoleak had been resolved.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key13736747
Report Number2031527-2022-00050
Device Sequence Number17314766
Product Code MIH
UDI-Device Identifier00818009014597
UDI-Public(01)00818009014597(17)230730
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/30/2023
Device Model NumberBEA28-90/I16-30
Device Lot Number2372580-006
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/02/2022
Initial Report FDA Received Date03/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL (LN 2375660-004); AFX VELA SUPRARENAL (LN 2481266-004); NON-ENDOLOGIX I-SHAPED AORTIC GRAFT (LN UNK); NON-ENDOLOGIX SMART GRAFT
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown